quizzER Vol 1.1

Toxicology
After being fired from his job, a 35-year-old man attempts suicide by drinking from a bottle labeled “Insecticide”. Three hours later, EMS brings him in to the ED and you notice he is extremely diaphoretic, drooling, and vomiting. He is awake but confused. His vital signs are BP 170/90 mm Hg, HR 100, RR 22, Temp 98.6 ºF, and oxygen saturation 95% on room air. Physical exam demonstrates pinpoint pupils and crackles on lung exam. What is the treatment to reverse this patient’s poisoning?
a. Pilocarpine and Suxamethonium
b. N-acetylcysteine
c. Atropine and Pralidoxime (2-PAM)
d. Flumazenil
e. Physostigmine

Please click on the “comments” link or post your answer in the “reply box”.  You will not see your answer post until next week when all of the submitted answers will be posted.  Good luck!

quizzER is a weekly contest consisting of a question selected from various areas of emergency medicine that are central to the education of medical students and residents in training.

12 Responses

  1. c. Atropine and Pralidoxime (2-PAM)

  2. B

  3. C. As much atropine as needed to stop bronchial secretions, and pralidoxime. This stuck in my head after reading about the sarin attacks in Japan.

  4. I go with C. Atropine and 2PAM

  5. C. atropine and pralidoxime

  6. Atropine and Pralidoxime (2-PAM)

  7. c. Atropine and Pralidoxime (2-PAM)

  8. C: atropine and pralidoxime

  9. C.

  10. A

  11. C

  12. C. Lovely combo Gi’s carry into combat

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: